MDJunction - People Helping People
 
Ask a Question
08/25/2009 09:45 AM

WARNING. Accidental Over Dose.

mehlisue
 
Posts: 519
Senior Member

I am entering this subject in our forum of accident because no one wants to bring harm to self, (unless they are intending to do harm) as this is information that really needs to be known.

Who here at this site does not take some form of medication or natrual therapy? Okay, so there may be one or two, but you also need to read this as well because even a asprin can be effected. Please pass it along to all you know and take the time to look at your medications including the OTC.

It had occurred to me that for some reason I have a great deal of difficulty in taking prescription drugs. I have a lot of harsh side effects and am not able to even stay on them for any period of time.

For this reason I moved into the reliance of natural herbal therapy, *(which can also have side effects so you must be well informed and have a competent doctor that supports you), to find treatments for my physical and mental health.

I have in the past discussed with my physicians the use of herbs for my treatments and was told more than once by many doctors, "they do not good, you only waste your money and have very expensive urine." I was shocked to be honest because I know that herbs treated our illness long before our western medical society, but I placed it in the category of medical ignorance and also greed, because herbs are much more affordable and seldom have serious side effects. I have also asked if there is any foods that should not be eaten when on these drugs, No was the reply with a look accompanied with eyes rolling to the back of the doctors head. With many herbs I have found, they do take longer to help correct a problem, and are probably the reason most people prefer not to use them as they just don't have the time to work with their health issues and need a fast fix. It is a choice no doubt.

What does this have to do with Accidental over dose?

A lot in fact.

http://bipolar.about.com/od/medications/f/ faq_grapefruitj.htm?nl=1

"The reason why grapefruit juice is a problem for people taking certain drugs - including many psychotropic meds - is that grapefruit juice (unlike any other citrus juice) inhibits two enzymes that are important in metabolizing, or breaking down, these medications. When the enzymes aren't doing their job, much more of the drug in question remains available to enter the patent's bloodstream, and in some cases, this can have dangerous, even toxic, effects."

This would also include any herbal medications and treatments in this warning.

According to national CDC http://alcoholism.about.com/od/prescription/a/overdose.- Lz6.htm

The rise in the last five years has doubled in the death rate of over dose of prescription drugs.

Why is this happening is what I ask myself?

With the movement of more and more people trying to improve their health and eat right, they are moving into the diet recommended guidelines and trying to improve their daily physical health. How does this effect our prescription drugs? We are adding not only herbal remedy to our diet, we are consuming more and more fruit and juices.

I looked at my own prescription paper work that the pharmacy provides for the first time. In very small print, way in the later part of four pages, there is a brief warning of the interaction of grapefruit and grapefruit juice with the medication. Okay, how come it is not in bold print right next to the alcohol Waring's?

I went back and looked at as many entry in our forum at just how much problems many are having with their medications. It is the number one complaint! Side effects are incredible and often the side effects are worse than the problem that is being treated.

Is it possible the reasoning mind must ask, is it the drugs that are the problem, or the mixing of the drugs with some food sources that are causing the medication to have a deadly effect on our health.

So as I started this, I finish this, Warning, Over dose.

 

Post edited by: mehlisue, at: 08/25/2009 09:51 AM

Reply

08/25/2009 10:11 AM
scotty04901
scotty04901  
Posts: 2579
VIP Member
I'm an Advocate

That is scary...Damnit...I Love Both

08/25/2009 02:09 PM
mehlisue
 
Posts: 519
Senior Member

It truly brought up serious concerns in me when I read this. The articles also state that not only are our pain and mental drugs effected to a dangerous level, it also inter acts with birth control and the most common used viagra drugs now given like candy, and antiboitics.

When reading these articles and they were only two of hundreds on the web about over dose and death, I was so amazed that not only my own medical care team did not mention this, but my pharmisist did not. It is like putting a loaded bullet into a gun and not knowing the gun is loaded when you pick it up.

I want to shout from roof tops on this one.

How many people have died and it was thought that they commited sucide? The first signs of over dose is mental imparment. What happens when the dr or you do not realize that you do not need another drug to conunter act a symptom, because the symptom is caused as a side reaction to over dose from the food we have eaten.

It is scary!

Post edited by: mehlisue, at: 08/25/2009 02:11 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved